Recently I came across the following question: can $H^*(\mathbb{C}P^n;\mathbb{Z})$ be the integral cohomology ring of some Eilenberg-Maclane space $K(\pi,1)$? I guess (without strong evidences) that the answer is negative. If so, how to prove it? Thanks in advance!

  • 5
    $\begingroup$ Look up the (incredible) Kan-Thurston theorem. $\endgroup$ Aug 19, 2015 at 0:45
  • 3
    $\begingroup$ Oh, I see Andy Putman already wrote that a minute earlier. $\endgroup$ Aug 19, 2015 at 0:47

1 Answer 1


The Kan-Thurston theorem says that every path-connected space is homology equivalent to an Eilenberg-MacLane space, so the answer is "yes". See

Daniel Kan and William Thurston, Every connected space has the homology of a K(π,1), Topology Vol. 15. pp. 253–258, 1976.


Your Answer

By clicking “Post Your Answer”, you agree to our terms of service and acknowledge that you have read and understand our privacy policy and code of conduct.

Not the answer you're looking for? Browse other questions tagged or ask your own question.